Alert archive / Ohio / River Flood Warnings in 2012

River Flood Warning 7, NWS Wilmington, OH

January 27, 2012Franklin County, Madison County, Pickaway County, Ohio

NWS Wilmington, OH issued this river flood warning at Jan 27, 2012, 10:37 PM EST for Franklin County, Madison County, Pickaway County, Ohio. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jan 27, 2012, 10:37 PM EST (03:37 UTC)
Expired
Jan 28, 2012, 12:41 PM EST
In force
14 hr
Issued by
NWS Wilmington, OH
Flood severity
Minor

Counties Franklin County, OH, Madison County, OH, Pickaway County, OH

The radar

The Cincinnati radar (KILN), 74 km from the middle of the area, began a volume at 03:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Darby Creek at Darbyville (DBVO1). The gauge peaked at 10.16 ft at Jan 28, 2012, 4:00 AM EST.

actionminormoderate5101501/2801/29
Action stage
10 ft
Minor stage
12 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03230500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

592 
WGUS41 KILN 280337
FLWILN
fBULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
1037 PM EST FRI JAN 27 2012

...THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS...

  BIG DARBY CREEK AT DARBYVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE 
WATER DEPTH MAY BE DEEPER THAN IT APPEARS. 

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER ALL HAZARDS 
RADIO.

&&

OHC049-097-129-281012-
/O.NEW.KILN.FL.W.0007.120128T0337Z-120128T1012Z/
/DBVO1.1.ER.120128T0218Z.120128T0300Z.120128T0412Z.NO/
1037 PM EST FRI JAN 27 2012

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BIG DARBY CREEK AT DARBYVILLE
* UNTIL LATE TONIGHT.
* AT 10 PM THE STAGE WAS 10.0 FEET. 
* THE RIVER IS CRESTING AND WILL BEGIN TO FALL THROUGH SATURDAY MORNING.
* FLOOD STAGE IS 10 FEET. 
* AT STAGES NEAR 10.0 FEET, LOWLAND FLOODING OCCURS ALONG BIG DARBY 
  CREEK IN MADISON...FRANKLIN AND PICKAWAY COUNTIES.
  

$$
4 follow-up statements
444 
WGUS81 KILN 280751
FLSILN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
251 AM EST SAT JAN 28 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...

  SCIOTO RIVER AT CIRCLEVILLE
  SCIOTO RIVER AT PIKETON
  BIG DARBY CREEK AT DARBYVILLE

OHC129-281551-
/O.EXT.KILN.FL.W.0004.000000T0000Z-120130T0000Z/
/CRCO1.1.ER.120127T1055Z.120128T1200Z.120129T1800Z.NO/
251 AM EST SAT JAN 28 2012

...FLOODING NOW EXPECTED TO CONTINUE UNTIL SUNDAY EVENING... 
THE FLOOD WARNING CONTINUES FOR
  THE SCIOTO RIVER AT CIRCLEVILLE
* UNTIL SUNDAY EVENING.
* AT 1 AM THE STAGE WAS 17.2 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14 FEET.
* THE RIVER WILL CONTINUE RISING TO NEAR 17.6 FEET THIS MORNING. THE 
  RIVER WILL FALL BELOW FLOOD STAGE EARLY TOMORROW AFTERNOON.
* AT STAGES NEAR 17.5 FEET, BACKWATER FLOODING BEGINS ALONG BIG DARBY 
  CREEK NEAR CIRCLEVILLE. LOWLAND FLOODING ALSO OCCURS ALONG ISLAND ROAD
  NORTH OF CIRCLEVILLE AND CANAL ROAD NEAR HIGHWAY 104.
  

$$

OHC131-145-281550-
/O.EXT.KILN.FL.W.0005.000000T0000Z-120130T1948Z/
/PKTO1.1.ER.120127T0958Z.120128T1200Z.120130T1348Z.NO/
251 AM EST SAT JAN 28 2012

THE FLOOD WARNING CONTINUES FOR
  THE SCIOTO RIVER AT PIKETON
* UNTIL MONDAY AFTERNOON.
* AT 2 AM THE STAGE WAS 21.6 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18 FEET.
* THE RIVER WILL CONTINUE RISING TO NEAR 21.8 FEET THIS MORNING. THE 
  RIVER WILL FALL BELOW FLOOD STAGE MONDAY MORNING.
* AT STAGES NEAR 21.0 FEET, SEVERAL ROADS NEAR THE SCIOTO ARE FLOODED...
  INCLUDING COUNTY ROADS ALONG CREEKS EMPTYING INTO THE SCIOTO RIVER. 
  OHIO ROUTE 220 AT RIVER ROAD IS FLOODED...SOUTH OF WAVERLY. SCIOTO AND
  CAMP CREEK TOWNSHIPS IN SOUTHERN PIKE COUNTY ARE MOST IMPACTED.
  

$$

OHC049-097-129-281513-
/O.EXT.KILN.FL.W.0007.000000T0000Z-120128T1513Z/
/DBVO1.1.ER.120128T0218Z.120128T0630Z.120128T0913Z.NO/
251 AM EST SAT JAN 28 2012

...FLOODING NOW EXPECTED TO CONTINUE THIS MORNING... 
THE FLOOD WARNING CONTINUES FOR
  THE BIG DARBY CREEK AT DARBYVILLE
* UNTIL THIS MORNING.
* AT 2 AM THE STAGE WAS 10.1 FEET.
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 10 FEET.
* THE RIVER IS NEAR CREST AND WILL FALL BELOW FLOOD STAGE LATER THIS 
  MORNING.
* AT STAGES NEAR 10.0 FEET, LOWLAND FLOODING OCCURS ALONG BIG DARBY 
  CREEK IN MADISON...FRANKLIN AND PICKAWAY COUNTIES.
  

$$
570 
WGUS81 KILN 281057
FLSILN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
557 AM EST SAT JAN 28 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...

  BIG DARBY CREEK AT DARBYVILLE

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...
  SCIOTO RIVER AT CIRCLEVILLE
  SCIOTO RIVER AT PIKETON

OHC129-281857-
/O.CON.KILN.FL.W.0004.000000T0000Z-120130T0000Z/
/CRCO1.1.ER.120127T1055Z.120128T1030Z.120129T1800Z.NO/
557 AM EST SAT JAN 28 2012

THE FLOOD WARNING CONTINUES FOR
  THE SCIOTO RIVER AT CIRCLEVILLE
* UNTIL SUNDAY EVENING.
* AT 5 AM THE STAGE WAS 17.6 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14 FEET.
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY EARLY TOMORROW
  AFTERNOON.
* AT STAGES NEAR 17.5 FEET, BACKWATER FLOODING BEGINS ALONG BIG DARBY 
  CREEK NEAR CIRCLEVILLE. LOWLAND FLOODING ALSO OCCURS ALONG ISLAND ROAD
  NORTH OF CIRCLEVILLE AND CANAL ROAD NEAR HIGHWAY 104.
  

$$

OHC131-145-281857-
/O.CON.KILN.FL.W.0005.000000T0000Z-120130T1948Z/
/PKTO1.1.ER.120127T0958Z.120128T1200Z.120130T1348Z.NO/
557 AM EST SAT JAN 28 2012

THE FLOOD WARNING CONTINUES FOR
  THE SCIOTO RIVER AT PIKETON
* UNTIL MONDAY AFTERNOON.
* AT 5 AM THE STAGE WAS 21.5 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18 FEET.
* THE RIVER WILL CONTINUE RISING TO NEAR 21.8 FEET BY THIS MORNING. THE 
  RIVER WILL FALL BELOW FLOOD STAGE MONDAY MORNING.
* AT STAGES NEAR 21.0 FEET, SEVERAL ROADS NEAR THE SCIOTO ARE FLOODED...
  INCLUDING COUNTY ROADS ALONG CREEKS EMPTYING INTO THE SCIOTO RIVER. 
  OHIO ROUTE 220 AT RIVER ROAD IS FLOODED...SOUTH OF WAVERLY. SCIOTO AND
  CAMP CREEK TOWNSHIPS IN SOUTHERN PIKE COUNTY ARE MOST IMPACTED.
  

$$

OHC049-097-129-281841-
/O.EXT.KILN.FL.W.0007.000000T0000Z-120128T1841Z/
/DBVO1.1.ER.120128T0218Z.120128T0900Z.120128T1241Z.NO/
557 AM EST SAT JAN 28 2012

...FLOODING NOW EXPECTED TO CONTINUE UNTIL THIS AFTERNOON... 
THE FLOOD WARNING CONTINUES FOR
  THE BIG DARBY CREEK AT DARBYVILLE
* UNTIL THIS AFTERNOON.
* AT 5 AM THE STAGE WAS 10.1 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10 FEET.
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE LATER THIS MORNING.
* AT STAGES NEAR 10.0 FEET, LOWLAND FLOODING OCCURS ALONG BIG DARBY 
  CREEK IN MADISON...FRANKLIN AND PICKAWAY COUNTIES.
  

$$
955 
WGUS81 KILN 281512
FLSILN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1012 AM EST SAT JAN 28 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...

  SCIOTO RIVER AT CIRCLEVILLE
  SCIOTO RIVER AT PIKETON
  BIG DARBY CREEK AT DARBYVILLE

OHC129-282312-
/O.EXT.KILN.FL.W.0004.000000T0000Z-120130T0824Z/
/CRCO1.1.ER.120127T1055Z.120128T1430Z.120130T0224Z.NO/
1012 AM EST SAT JAN 28 2012

...FLOODING NOW EXPECTED TO CONTINUE UNTIL LATE SUNDAY NIGHT... 
THE FLOOD WARNING CONTINUES FOR
  THE SCIOTO RIVER AT CIRCLEVILLE
* UNTIL LATE SUNDAY NIGHT.
* AT 9 AM THE STAGE WAS 17.9 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14 FEET.
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TOMORROW LATE 
  EVENING.
* AT STAGES NEAR 18.0 FEET, LOW LYING AREAS NORTH OF CIRCLEVILLE NEAR 
  LITTLE WALNUT CONTINUE TO FLOOD. FLOODING ALSO CONTINUES AT THE 
  INTERSECTION OF CANAL ROAD AND STATE ROUTE 104 AND ON ISLAND ROAD 
  NORTH OF CIRCLEVILLE. BACKWATER FLOODING CONTINUES ALONG BIG DARBY 
  CREEK NEAR CIRCLEVILLE.
  

$$

OHC131-145-282311-
/O.EXT.KILN.FL.W.0005.000000T0000Z-120130T2248Z/
/PKTO1.1.ER.120127T0958Z.120128T0900Z.120130T1648Z.NO/
1012 AM EST SAT JAN 28 2012

...FLOODING NOW EXPECTED TO CONTINUE UNTIL MONDAY AFTERNOON... 
THE FLOOD WARNING CONTINUES FOR
  THE SCIOTO RIVER AT PIKETON
* UNTIL MONDAY AFTERNOON.
* AT 9 AM THE STAGE WAS 21.3 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18 FEET.
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE MONDAY 
  MORNING.
* AT STAGES NEAR 21.0 FEET, SEVERAL ROADS NEAR THE SCIOTO ARE FLOODED...
  INCLUDING COUNTY ROADS ALONG CREEKS EMPTYING INTO THE SCIOTO RIVER. 
  OHIO ROUTE 220 AT RIVER ROAD IS FLOODED...SOUTH OF WAVERLY. SCIOTO AND
  CAMP CREEK TOWNSHIPS IN SOUTHERN PIKE COUNTY ARE MOST IMPACTED.
  

$$

OHC049-097-129-282311-
/O.EXT.KILN.FL.W.0007.000000T0000Z-120129T0000Z/
/DBVO1.1.ER.120128T0218Z.120128T0900Z.120128T1800Z.NO/
1012 AM EST SAT JAN 28 2012

...FLOODING NOW EXPECTED TO CONTINUE UNTIL THIS EVENING... 
THE FLOOD WARNING CONTINUES FOR
  THE BIG DARBY CREEK AT DARBYVILLE
* UNTIL THIS EVENING.
* AT 9 AM THE STAGE WAS 10.0 FEET.
* FLOOD STAGE IS 10 FEET.
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS 
  AFTERNOON.
* AT STAGES NEAR 10.0 FEET, LOWLAND FLOODING CONTINUES ALONG BIG DARBY 
  CREEK IN MADISON...FRANKLIN AND PICKAWAY COUNTIES.
  

$$
899 
WGUS81 KILN 281741
FLSILN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1241 PM EST SAT JAN 28 2012

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS...

  BIG DARBY CREEK AT DARBYVILLE

OHC049-097-129-281811-
/O.CAN.KILN.FL.W.0007.000000T0000Z-120129T0000Z/
/DBVO1.1.ER.120128T0218Z.120128T0900Z.120128T1420Z.NO/
1241 PM EST SAT JAN 28 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE BIG DARBY CREEK AT DARBYVILLE
* AT 12 PM THE STAGE WAS 9.9 FEET.
* THE RIVER FELL BELOW FLOOD STAGE LATE THIS MORNING.
* FLOOD STAGE IS 10 FEET.
* THE RIVER WILL CONTINUE TO FALL TO 8.9 FEET BY TOMORROW MORNING.
* AT STAGES NEAR 10.0 FEET, LOWLAND FLOODING CONTINUES ALONG BIG DARBY 
  CREEK IN MADISON...FRANKLIN AND PICKAWAY COUNTIES.
  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at Jan 27, 6:51 PM EST, 3 hours 46 minutes earlier.

Area forecast discussion, Jan 27, 6:51 PM EST, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
651 PM EST FRI JAN 27 2012

.SYNOPSIS...
HIGH PRESSURE WILL BRIEFLY BUILD INTO THE OHIO VALLEY THIS
EVENING AND WILL MOVE OFF TO THE EAST OVERNIGHT. A SERIES OF COLD
FRONTS WILL PASS ACROSS THE GREAT LAKES AND OHIO VALLEY REGION
OVER THE WEEKEND...BRINGING LIGHT AMOUNTS OF RAIN AND SNOW.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
SURFACE HIGH PRESSURE WILL WEDGE INTO THE OHIO VALLEY REGION THIS
EVENING. LATEST SATELLITE IMAGERY CONTINUES TO SHOW LOW LEVEL
CLOUDS SLOWLY MOVING SE AND SCOURING OUT AS THEY DO. IT IS
UNCLEAR HOW FAR SE THIS CLOUD FIELD WILL GET UNTIL RETURN FLOW MAY
ALLOW IT TO DRIFT BACK TO THE NE. MEANWHILE...A DIGGING S/WV
PUSHING TOWARD THE WESTERN GREAT LAKES WILL SPILL MID AND HIGH
LVL CLOUDS QUICKLY INTO THE AREA THIS EVENING AND OVERNIGHT.
THUS...THOSE LOCATIONS THAT SEE SOME CLEARING THIS EVENING WILL
ONLY HAVE IT BRIEFLY. AFOREMENTIONED S/WV WILL BE ASSOCIATED WITH
A COLD FRONT. MODELS AGREE THAT DYNAMIC LIFT AND LIMITED LOW LEVEL
FORCING/ISENTROPIC LIFT WITH THESE FEATURES WILL SPREAD LIGHT RAIN
AND/OR SNOW SHOWERS TOWARD OUR WESTERN ZONES LATE. OVERNIGHT LOWS
WILL GENERALLY RANGE FROM THE UPPER 20S TO THE LOWER 30S.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
MODELS ARE IN VERY GOOD AGREEMENT IN TERMS OF SYNOPTIC SCALE
SYSTEMS THROUGH THE WEEKEND.

DIGGING S/WV WILL RAPIDLY MOVE ACROSS THE GREAT LAKES ON SATURDAY.
A COLD FRONT WILL ALSO FOLLOW SUIT...PUSHING OUT OF OUR EASTERN
ZONES BY EARLY AFTERNOON. IT STILL LOOKS LIKE THERE WILL BE ENOUGH
MOISTURE FOR RAIN AND/OR SNOW SHOWERS...BUT AMOUNTS WILL BE LIGHT.
HAVE GONE WITH LIKELY POPS SOUTH TO CATEGORICAL NORTH...MAINLY
DURING THE MORNING HOURS. SFC AND UPR LVL THERMAL FIELDS SUGGEST
THAT PCPN WILL REMAIN ALL SNOW ACRS THE NRN ZONES WITH A RAIN/SNOW
MIX SOUTH. SNOW ACCUMULATIONS WILL GENERALLY BE LESS THAN AN INCH
ACRS THE NORTH WITH LITTLE TO NONE ACRS THE SOUTH. HIGHS ON
SATURDAY WILL RANGE FROM THE MID 30S NW TO THE LOWER 40S SE. A
RIDGE OF HIGH PRESSURE WILL BUILD INTO THE REGION LATE SATURDAY
AFTERNOON AND EVENING. SKIES ARE FORECAST TO BECOME MOSTLY CLEAR
BY SATURDAY EVENING. WINDS WILL BE BRISK AND GUSTY AT TIMES DURING
SATURDAY...BUT WILL DIMINISH SOME SATURDAY NIGHT AS SFC RIDGES
TRAVERSE THE AREA. LOWS SATURDAY NIGHT WILL DROP INTO THE LOWER
AND MID 20S.

FOR SUNDAY...ANOTHER DIGGING S/WV WILL PUSH ACRS THE FORECAST AREA.
AGAIN...A COLD FRONT WILL SWING SE THROUGH THE AREA ON SUNDAY.
MOISTURE IS AGAIN LIMITED WITH THIS SYSTEM...BUT ENOUGH DPVA AND
CAA INSTABILITY SHOULD PRODUCE SOME LIGHT PCPN...GREATEST ACRS THE
NRN ZONES. HAVE LAYERED POPS FROM LOW CHANCE SOUTH TO LIKELY FAR
NORTH. HIGHS WILL RANGE FROM THE LOWER 30S NORTH TO THE LOWER 40S
SOUTH. DESPITE HIGHS IN THE LOWER 40S ACRS THE SOUTH...THE AIRMASS
NEAR THE SFC WILL BE DRY ENOUGH AND AIR ALOFT WILL BE COLD ENOUGH
TO SUPPORT SNOW SHOWERS THERE AS WELL...IT JUST WILL NOT STICK.
LOCATIONS ACRS THE NORTH MAY SEE MINOR SNOW ACCUMULATIONS OF LESS
THAN AN INCH.

FOR SUNDAY NIGHT...S/WV PUSHES OFF TO THE EAST ALLOWING SFC HIGH
PRESSURE TO ONCE AGAIN BUILD INTO THE AREA. SKIES WILL BECOME
PARTLY CLOUDY DURING THE EVENING WITH MID AND HIGH LVL CLOUDS
SPREADING INTO THE REGION FROM THE WEST AFTER MIDNIGHT AS WAA
COMMENCES IN THE UPR LVLS.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
A MID LEVEL TROUGH WILL BE PULLING EAST OF THE FORECAST AREA AS THE
EXTENDED PERIOD BEGINS. SURFACE HIGH PRESSURE WILL SETTLE IN OVER
THE DEEP SOUTH ON MONDAY. THIS WILL ALLOW FOR LOW LEVEL FLOW TO TURN
SOUTHERLY...ALLOWING TEMPERATURES TO WARM UP ABOVE CLIMATOLOGY FOR
THE MIDDLE OF THE WEEK. THE FRONT EDGE OF THE WARM PUSH WILL MOVE
THROUGH ON MONDAY AFTERNOON...AT AROUND THE SAME TIME AS A WEAK
SURFACE LOW MOVES ACROSS THE GREAT LAKES. DESPITE SOME ISENTROPIC
LIFT...ANY POTENTIAL OF PRECIPITATION IS SEVERELY LIMITED BY
AVAILABLE MOISTURE. SOME SPRINKLES OR FLURRIES OUT OF A MID DECK
MIGHT BE POSSIBLE IN THE NORTH...BUT FOR NOW THE FORECAST WILL
REMAIN DRY.

WITH THE CWA FIRMLY IN THE WARM SECTOR...TEMPERATURES HAVE AGAIN
BEEN TRENDED UP ANOTHER DEGREE OR TWO. THE HIGHEST TEMPERATURES ARE
FORECAST FOR TUESDAY AND WEDNESDAY...BEFORE A WEAK FRONTAL BOUNDARY
TRIES TO CROSS THE AREA AND ENDS UP MAKING IT AT LEAST MOST OF THE
WAY THROUGH...PERHAPS SLOWING OR STALLING NEAR THE SOUTHEAST CORNER.
RAIN WILL OCCUR AHEAD OF THIS FRONT...AND ALTHOUGH THE TIMING IS IN
PRETTY GOOD AGREEMENT ON THE FRONT...THE STRENGTH OF THE FORCING AND
QPF HAVE COME DOWN IN COMPARISON TO PREVIOUS RUNS.

BY LATE WEDNESDAY...THE DETAILS OF THE FORECAST BECOME
UNCERTAIN...AS MODEL SOLUTIONS REMAIN DIVERGENT (AS THEY HAVE BEEN
FOR THE PAST FEW CYCLES) TOWARD THE END OF THE WEEK. GFSE SPAGHETTI
PLOTS SHOW SIGNIFICANT SPREAD IN THE DETAILS BY THURSDAY...HELPING
TO INDICATE A LOW CONFIDENCE FORECAST. DESPITE THIS...THERE IS GOOD
AGREEMENT IN THE GENERAL LONG WAVE PATTERN...WITH AMPLIFIED
TROUGHING EXPECTED OVER THE EASTERN HALF OF THE COUNTRY BY THE END
OF THE WEEK.

WHAT WILL HAVE TO BE EXAMINED MORE CLOSELY IN THE COMING DAYS IS HOW
THE PATTERN EVOLVES BEHIND THE WEDNESDAY SYSTEM. ANOTHER SHORTWAVE
WILL DEVELOP AND MOVE EAST ACROSS THE PLAINS AT SOME POINT ON
THURSDAY INTO THURSDAY NIGHT...WITH A SURFACE LOW DEVELOPING IN THE
SOUTH AND MOVING INTO THE MID ATLANTIC. BEYOND THAT...THE BASE OF
THE UPPER TROUGH WILL DROP INTO THE OHIO VALLEY...ALSO BRINGING
PRECIPITATION TO THE REGION. OBVIOUSLY...GETTING TOO SPECIFIC ON
THESE DISTURBANCES IS NOT PRUDENT GIVEN THE WIDE SPREAD IN TIMING
AND PLACEMENT...AND THE FACT THAT THE EVENTUAL EVOLUTION COULD END
UP LOOKING QUITE A BIT DIFFERENT. REGARDLESS OF THE DETAILS...IT CAN
BE SAID THAT THE SECOND HALF OF NEXT WEEK LOOKS MORE ACTIVE AND COLD
THAN THE FIRST HALF.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
CLOUD COVER AROUND 3KFT IS SHOWING A MARKED DECREASE OVER NORTHERN
TAF SITES EARLY THIS EVENING AND SHOULD CONTINUE THIS TREND. THERE
IS A PIVOT POINT SOMEWHERE SOUTH OF THE I-70 CORRIDOR WHERE WINDS
SHIFTING SSW WILL HELP PUSH THE LOW CLOUDS BACK TO THE NNE...BUT
THIS IS NOT EXPECTED TO AFFECT KDAY/KCMH/KLCK AFTER THE FIRST FEW
HOURS OF THE FORECAST. KILN/KCVG/KLUK ARE LIKELY GOING TO HOLD ON
TO THIS MVFR DECK FOR A WHILE YET...THOUGH IT SHOULD CONTINUE TO
LIFT INTO VFR CATEGORY.

MID AND HIGH CLOUDS ARE SPILLING INTO THE REGION AHEAD OF THE NEXT
SYSTEM. A SURFACE COLD FRONT WILL CROSS IN THE 14-17Z TIME FRAME
TOMORROW AND BRING A QUICK SHOT OF SNOW...POSSIBLY RAIN OR A MIX
ALONG THE OHIO RIVER. AFTER THE FRONT...SKIES WILL CLEAR
DRAMATICALLY AND WINDS WILL PICK UP WITH GUSTS TO 25 AND 30 MPH AS
DRIER AIR IN THE POST FRONTAL AIRMASS KICKS IN. GUSTY WINDS WILL
DIE OUT TOWARDS 22-23Z TOMORROW EVENING.

OUTLOOK...MVFR CIGS/VSBYS POSSIBLE IN SNOW ON SUNDAY. MVFR CIGS
AND VSBYS POSSIBLE WEDNESDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...HICKMAN
NEAR TERM...HICKMAN
SHORT TERM...HICKMAN
LONG TERM...HATZOS
AVIATION...FRANKS
Hazardous weather outlook, Jan 27, 5:46 PM EST, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
546 PM EST FRI JAN 27 2012

OHZ062-070-071-077-282300-
GREENE-BUTLER-WARREN-HAMILTON-
546 PM EST FRI JAN 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIAMI VALLEY OF OHIO AND
SOUTHWEST OHIO.

.DAY ONE...TONIGHT.

THE GREAT MIAMI AND LITTLE MIAMI RIVERS WILL BE RUNNING HIGH WITH
A FEW POINTS NEAR OR ABOVE FLOOD STAGE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A FEW RIVER POINTS ALONG THE GREAT MIAMI AND LITTLE MIAMI RIVERS
WILL REMAIN HIGH OR ABOVE FLOOD STAGE INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>045-
051>054-056-060-061-063-065-072-078>081-282300-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-MIAMI-CHAMPAIGN-CLARK-MADISON-LICKING-PREBLE-
MONTGOMERY-FAYETTE OH-FAIRFIELD-CLINTON-CLERMONT-BROWN-HIGHLAND-
ADAMS-
546 PM EST FRI JAN 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ046-055-064-073-074-082-088-282300-
DELAWARE-FRANKLIN OH-PICKAWAY-ROSS-HOCKING-PIKE-SCIOTO-
546 PM EST FRI JAN 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO AND SOUTH
CENTRAL OHIO.

.DAY ONE...TONIGHT.

SEVERAL RIVER POINTS ALONG THE SCIOTO AND HOCKING RIVERS WILL BE
NEAR OR ABOVE FLOOD STAGE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SEVERAL RIVER POINTS ALONG THE SCIOTO RIVER AND HOCKING RIVERS WILL
BE NEAR OR ABOVE FLOOD STAGE THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

River Flood Warnings in Ohio, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.